Does anybody else here take klonopin and have heart palpitations when you take it? I know that they are due to the klonopin because I only have them when I take klonopin. I used to have them a lot when I had panic attacks all the time but then they went away and now I only have them when I take klonopin.
Is this bad? Is it normal side effect or could it mean that something could be wrong with me? Thanks for any replies.
I don't use klonopin, but the rapid heartbeat you are referring to is called tachycardia, and I've heard of some people using xanax that would experience tachycardia for the first 15 minutes after taking. Then they would say the xanax would take effect and relax them. If it's more than just a minor nuisance, or if it is constant tachycardia (lasting longer than 15-20 minutes), I would let the doc know of it.
Last edited by alexanderaf; 10-28-2009 at 10:51 PM.
I take klonopin and before i started the regimen i did some thorough research into side effects and other possible problems. I don't believe a rapid heartbeat is one of the recognized typical side effects. Since Klonopin is a benzodiazepine, it is used for a myriad of diagnoses; seizure, muscle spasms and convulsions, which seem to be counter-effective to the side effects your experiencing. My advice to you would be to contact your doc. They may need to reevaluate your dosage or sensitivity to the medication.
Also keep in mind especially if you're a new user of the product, that a lot of anxiety and stress can come from the fear of having a rapid heartbeat from the medication. meaning, if you're worrying about it, it may be more likely to occur. Your doc prescribed these meds to help you and sometimes the transition can be a little rocky. Call your doctor and let us know how everything turns out. Good for you for keeping a sharp lookout on your health and well-being, instead of ignoring what your body is telling you.
I haven't been taking them very long. Like six months but I don't take them very often and when I do, I take like a quarter of a .5 mg tablet. Why is it a very dangerous drug? I've never heard that before. I've heard that it's very addictive but that's it.
No, klonopin is not a dangerous drug, taken under a doctor's supervision. I've been on and off of it several times in my life, it is useful for helping with panic disorder. Palps are common when anxiety is an issue, and become worse when anxiety worsens. Klonopin is very useful for panic sufferers who often initially have a hard time getting on an antidepressant, since antidepressants often make anxiety symptoms worse before they get better a few weeks later. I've used klonopin to deal with this transition period, it works well, and then can be discontinued slowly (very slow tapering) when the antidepressent is controlling the panic/anxiety all by itself. Klonopin will not help existing depression, and may worsen it if used only by itself. However it does stop panic in its tracks.